Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 17, 2015, 3:37 AM CST for 8 counties in South Dakota. It took effect at Feb 17, 2015, 2:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2015, 3:37 AM CST (09:37 UTC)
- In effect from
- Feb 17, 2015, 2:00 PM CST
- Expired
- Feb 17, 2015, 6:39 PM CST
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 159 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WWUS73 KABR 170937 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 337 AM CST TUE FEB 17 2015 ...WINDY CONDITIONS THIS AFTERNOON AND EVENING... SDZ003-004-009-015-016-033>035-172145- /O.NEW.KABR.WI.Y.0006.150217T2000Z-150218T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 337 AM CST TUE FEB 17 2015 /237 AM MST TUE FEB 17 2015/ ...WIND ADVISORY IN EFFECT FROM 2 PM CST /1 PM MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM CST /1 PM MST/ THIS AFTERNOON TO 7 PM CST /6 PM MST/ THIS EVENING. * TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST THROUGH THIS EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
2 follow-up statements
995 WWUS73 KABR 172130 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 330 PM CST TUE FEB 17 2015 ...WINDY CONDITIONS INTO EARLY EVENING... SDZ003-004-009-015-016-033>035-180100- /O.CON.KABR.WI.Y.0006.000000T0000Z-150218T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 330 PM CST TUE FEB 17 2015 /230 PM MST TUE FEB 17 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL PERSIST INTO EARLY EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
743 WWUS73 KABR 180039 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 639 PM CST TUE FEB 17 2015 SDZ003-004-009-015-016-033>035-180145- /O.CAN.KABR.WI.Y.0006.000000T0000Z-150218T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE 639 PM CST TUE FEB 17 2015 /539 PM MST TUE FEB 17 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:36 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 16, 11:36 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1136 PM CST MON FEB 16 2015 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT STILL PLENTY OF CLOUDS ACROSS THE REGION ALONG WITH SCT SNOW SHOWERS WEST AND FLURRIES EAST. RADARS AND OBS UPSTREAM STILL INDICATE POCKETS OF LIGHT SNOW AND SNOW SHOWERS WITHIN EMBEDDED ENERGY IN UPPER LEVEL FLOW. WILL MAINTAIN POPS INTO THE EVENING HOURS...MAINLY ALONG AND WEST OF THE JAMES VALLEY...WITH A FLURRY MENTION EAST EARLY IN THE EVENING. CLOUD COVER FORECAST IS DIFFICULT OVERNIGHT...MAINLY IN REGARDS TO TIMING THE DECREASE IN AREAL COVERAGE. THIS WILL HAVE AN EFFECT ON OVERNIGHT LOWS AS WELL. COLDER AIR BEGINS MOVING INTO THE REGION OVERNIGHT AS CANADIAN SFC HIGH BUILDS IN. 925 MB TEMPS BOTTOM OUT TO AROUND -20 C ACROSS THE NORTHEAST CWA BY 12Z TUESDAY. A NORTHWEST BREEZE WILL BE MAINTAINED AS WELL AND WIND CHILL VALUES FLIRT WITH ADVISORY CRITERIA OVER THE FAR NORTHEAST CORNER. SINCE THE NUMBERS ARE VERY MARGINAL AND IT APPEARS THERE WILL BE A BIGGER IMPACT FROM TOMORROW NIGHTS WIND CHILLS...HAVE OPTED TO NOT ISSUE ANY WIND CHILL HEADLINES TONIGHT AND WILL AWAIT THE LARGER SURGE OF COLD TUESDAY NIGHT INTO WEDNESDAY MORNING. DURING THAT TIME...925 MB TEMPS TANK EVEN LOWER AS THERE REMAINS JUST ENOUGH OF A PRESSURE GRADIENT WITH THE HIGH BUILDING IN. APPARENT T GRIDS HAVE WIND CHILL VALUES ANYWHERE FROM 25 BELOW TO CLOSE TO 35 BELOW ZERO OVER THE NORTHERN AND EASTERN CWA TUESDAY NIGHT THROUGH WEDNESDAY MORNING. WILL LIKELY NEED A WIND CHILL ADVISORY FOR THIS BUT STILL HAVE TIME FOR LATER SHIFTS TO NAIL DOWN THE AREAL COVERAGE OF ADVISORY LEVEL WIND CHILLS. .LONG TERM...THURSDAY THROUGH MONDAY THE MODELS AGREE WELL EARLY ON AND THEN DIVERGE LATE IN THE LONG TERM. THE EC AND GEM AGREE WELL WITH THE GFS QUITE DIFFERENT LATE IN THE PERIOD. THE LONG TERM BEGINS WITH A WARM FRONT OUT WEST PUSHING SLOWLY EAST THROUGH THURSDAY AND THURSDAY NIGHT. THUS...AFTER A COLD DAY ON THURSDAY...MILDER PACIFIC AIR WILL PUSH IN. THIS WARM AIR OVERRIDING THE RETREATING COLD AIR WILL BRING CLOUDS ALONG WITH SOME LIGHT SNOW CHANCES FROM WEST TO EAST THURSDAY INTO FRIDAY. THERE COULD BE SOME LIGHT ACCUMULATIONS WITH THIS SYSTEM. TEMPERATURES THURSDAY NIGHT WILL LIKELY BE STEADY OR RISING. FRIDAY WILL BE TRICKY FOR HIGHS AS TO HOW FAR THE WARM FRONT PUSHES EAST BEFORE THE CAA NORTHWEST WINDS KICK IN. AFTER A MUCH BELOW NORMAL DAY ON THURSDAY...FRIDAY WILL LIKELY BE ABOVE NORMAL ACROSS ALL OF THE CWA RANGING FROM THE MID 20S EAST TO THE MID 40S SOUTHWEST. AN ARCTIC BOUNDARY WILL THEN PUSH THROUGH OUR AREA FRIDAY NIGHT WITH BELOW NORMAL TEMPERATURES AND DRY CONDITIONS FOR SATURDAY AND SUNDAY. HIGHS SHOULD BE IN THE TEENS AND 20S ACROSS THE CWA. THE GEM AND EC SHOW AN OVER 1050MB SURFACE HIGH PRESSURE AREA PUSHING IN FOR SUNDAY AND SUNDAY NIGHT. THE EC WAS ABOUT 10 DEGREES COLDER AT 850MB THEN THE GFS BY 12Z SUNDAY. WAA ON THE BACKSIDE OF THIS EXITING SURFACE HIGH PRESSURE AREA ON MONDAY SHOULD BRING TEMPERATURES BACK CLOSER TO NORMAL. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS CAA LOW VFR STRATUS CLOUDS ALONG WITH AREAS OF LIGHT SNOW/FLURRIES ARE EXPECTED TO TAPER OFF OVER THE NEXT COUPLE OF HOURS. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 KTS TUESDAY AFTERNOON WITH ANOTHER PUSH OF CAA. MVFR CIGS WILL BE POSSIBLE AGAIN AS WELL ON THE SFC NORTHWEST FLOW BUT CONFIDENCE IS NOT HIGH SO LEFT CIGS VFR FOR NOW EVERYWHERE BUT KMBG. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...TMT LONG TERM...MOHR AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 16, 3:25 PM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CST MON FEB 16 2015 SDZ003>006-009-010-015>020-022-023-033>037-045-048-051-172130- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES- HYDE-HAND-JONES-LYMAN-BUFFALO- 325 PM CST MON FEB 16 2015 /225 PM MST MON FEB 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILLS WILL RANGE FROM AROUND 15 BELOW ZERO ACROSS CENTRAL SOUTH DAKOTA TO 25 BELOW TO 35 BELOW ZERO OVER NORTHEAST SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA TUESDAY NIGHT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-021-172130- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT- 325 PM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT WIND CHILLS WILL RANGE FROM 20 BELOW TO 25 BELOW ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILLS WILL RANGE FROM 20 BELOW TO 25 BELOW ZERO EARLY TUESDAY MORNING. COLDER WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO WILL BE FELT TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
In the hours before
Local storm report, Feb 17, 1:24 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
124 AM CST TUE FEB 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW ABERDEEN 45.47N 98.48W
02/17/2015 M1.0 INCH BROWN SD NWS OFFICE
VERY LITTLE WATER IN THIS LIGHT FLUFFY INCH OF SNOW
&&
EVENT NUMBER ABR1500144
NWS ABRThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:36 AM CST | Wind Chill Advisory | ABR | Brown, Campbell, Clark, Codington, Day, Deuel and 12 more | 32 hr |
Nearby
Wind Advisories in South Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.